Advanced

Physical limitations on broadband scattering by heterogeneous obstacles

Sohl, Christian LU ; Gustafsson, Mats LU and Kristensson, Gerhard LU (2007) In Journal of Physics A: Mathematical and Theoretical 40(36). p.11165-11182
Abstract
In this paper, new physical limitations on the extinction cross section and broadband scattering are investigated. A measure of broadband scattering in terms of the integrated extinction is derived for a large class of scatterers based on the holomorphic properties of the forward scattering dyadic. Closed-form expressions of the integrated extinction are given for the homogeneous ellipsoids, and theoretical bounds are discussed for arbitrary heterogeneous scatterers. Finally, the theoretical results are illustrated by numerical computations for a series of generic scatterers
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Journal of Physics A: Mathematical and Theoretical
volume
40
issue
36
pages
11165 - 11182
publisher
IOP Publishing
external identifiers
  • WOS:000249222900019
  • Scopus:34548247585
ISSN
1751-8113
DOI
10.1088/1751-8113/40/36/015
language
English
LU publication?
yes
id
aece2ede-0dcc-47dc-8306-5e4b50dcfa4c (old id 610198)
alternative location
http://dx.doi.org/10.1088/1751-8113/40/36/015
date added to LUP
2007-12-12 11:19:51
date last changed
2017-02-12 04:21:14
@article{aece2ede-0dcc-47dc-8306-5e4b50dcfa4c,
  abstract     = {In this paper, new physical limitations on the extinction cross section and broadband scattering are investigated. A measure of broadband scattering in terms of the integrated extinction is derived for a large class of scatterers based on the holomorphic properties of the forward scattering dyadic. Closed-form expressions of the integrated extinction are given for the homogeneous ellipsoids, and theoretical bounds are discussed for arbitrary heterogeneous scatterers. Finally, the theoretical results are illustrated by numerical computations for a series of generic scatterers},
  author       = {Sohl, Christian and Gustafsson, Mats and Kristensson, Gerhard},
  issn         = {1751-8113},
  language     = {eng},
  number       = {36},
  pages        = {11165--11182},
  publisher    = {IOP Publishing},
  series       = {Journal of Physics A: Mathematical and Theoretical},
  title        = {Physical limitations on broadband scattering by heterogeneous obstacles},
  url          = {http://dx.doi.org/10.1088/1751-8113/40/36/015},
  volume       = {40},
  year         = {2007},
}